MAUDE Adverse Event Report: MEDTRONIC IRELAND AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC IRELAND AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Heart Failure/Congestive Heart Failure (4446); Unspecified Heart Problem (4454)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cardiac ablation procedure, after left atrial and right atrial ablation was completed and while transitioning to a another portion of the procedure, a bubble sensor error occurred and the catheter was immediately removed from the body, re-prepared, and then used to continue the ablation.The sheath and ablation catheter were then pulled to the right atrial to ablate the cavotricuspid isthmus (cti) using radiofrequency, after which the sheath and catheter were used to re-enter the left atrium through the transseptal hole, the catheter was removed from the sheath, an exchange wire was placed in the left superior pulmonary vein (lspv), and the sheath was brought into the left atrium over the wire.Transesophageal echocardiography documented trace effusion that was unchanged from pre-procedure and documented normal right ventricular and left ventricular function at baseline with an ejection fraction of approximately 60%.During appendage measurements, blood pressure dropped to 54/40 with inferior lead st changes and st elevation noted almost simultaneously, no femoral pulse was felt, and transesophageal echocardiography was used to sweep the ve ntricles to assess function, at which time right ventricular and left ventricular function were completed.Ventricular tachycardia occurred and cardioversion was performed with success on the second attempt, vasopressors were required, the patient remained intubated, and was admitted to the intensive care unit with hospitalization extended beyond the intended same-day procedure.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id: non-medtronic unknown, product type: laa coverage device access tool and exchange wire; product id: non-medtronic unknown, product type: sheath; product id: non-medtronic unknown, product type: diagnostic catheter; product id: non-medtronic unknown, product type: intracardiac echocardiography catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was later reported that the patient remained hospitalized for approximately one week and then went to rehabilitation.The patient was discharged from rehabilitation approximately one week and a half later.
 
Additional Manufacturer Narrative
Correction: d4 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353 091708096
MDR Report Key24731391
Report Number9612164-2026-01626
Device Sequence Number21153854
Product Code QZI
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0013079519
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/10/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/09/2026
05/05/2026
06/03/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/28/2026
06/02/2026
07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexMale